MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETERS, SUCTION, TRACHEOBRONCHIAL

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number FG15150-0615-1S
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis : as found condition: the phenom-27 catheter was returned within as shipping box; within a sealed plastic bio-pouch; and within an opened phenom-27 inner pouch.Visual inspection/damage location details: the total and usable lengths of the catheter were measured to be within specifications.Upon visual inspection, no damages or irregularities were found with the phenom 27 catheter hub.The phenom 27 catheter body was found to be broken in three segments.In addition, the catheter distal tip was appeared to be flattened.No other anomalies were observed.Testing/analysis: the phenom 27 catheter was flushed, water exited from the distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter flattened/damage¿ was confirmed and the root cause could not be determined.From the damages seen on the catheter body; it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline through the phenom catheter against resistance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the end of the catheter was flat.The patient was undergoing surgery for aneurysm pipeline blood flow guided therapy.The access vessel was the femoral artery with a diameter of 5mm.It was noted the patient's vessel tortuosity was normal.It was reported that the stent could not be pushed in the catheter.After the whole was withdrawn, it was found that the distal end of the catheter was flat, the lumen was deformed.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the ifu.

Brand Name
CATHERA
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13715996
Report Number2029214-2022-00380
Device Sequence Number17709178
Product Code BSY
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberJU21-072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale